Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On rigidity of affine surfaces


Author: Barbara Opozda
Journal: Proc. Amer. Math. Soc. 124 (1996), 2175-2184
MSC (1991): Primary 53A15; Secondary 53B05
DOI: https://doi.org/10.1090/S0002-9939-96-03715-X
MathSciNet review: 1363435
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Rigidity of nondegenerate Blaschke surfaces in $ \mathbf {R}^{3}$ is studied. The rigidity criteria are given in terms of $\nabla R$, where $R$ is the curvature of the Blaschke connection $\nabla $. If the rank of $\nabla R$ is 2, then the surface is rigid. If $\nabla R=0$, it is nonrigid. In the case where the rank of $\nabla R$ is 1 there are both rigid and nonrigid surfaces. This case is discussed for various types of surfaces.


References [Enhancements On Off] (What's this?)

  • [C] E. Cartan, Sur la connexion affine des surfaces, C. R. Acad. Sci. Paris 178 (1924), 292-295.
  • [DNV] F. Dillen, K. Nomizu, L. Vrancken, Conjugate connections and Radon's theorem in affine differential geometry, Monatsh. Math. 109 (1990), 221-235. MR 91e:53015
  • [NO] K. Nomizu, B. Opozda, Integral formulas for affine surfaces and rigidity theorems of Cohn-Vossen type, Geometry and Topology of Submanifolds IV, World Scientific, Singapore, 1993, pp. 133--142. MR 93j:53012
  • [NS] K. Nomizu, T. Sasaki, Affine Differential Geometry, Cambridge University Press, 1994. CMP 95:06
  • [O1] B. Opozda, Locally symmetric connections on surfaces, Results in Math. 1481 (1991), 185-191. MR 93b:53014
  • [O2] B. Opozda, A class of projectively flat surfaces, Math. Z. 219 (1995), 77-92. CMP 95:15
  • [OS] B. Opozda, T. Sasaki, Surfaces whose affine normal images are curves, Kyushu J. Math. 49 (1995), 1-10.
  • [S] U. Simon, Global uniqueness for ovaloids in Euclidean and affine differential geometry, Tôhoku Math. J. 44 (1992), 327-334. MR 93i:53012
  • [Sl] W. Slebodzinski, Sur quelques problèmes de la théorie des surfaces de l'espace affine, Prace Mat. Fiz. 46 (1939), 291-345.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53A15, 53B05

Retrieve articles in all journals with MSC (1991): 53A15, 53B05


Additional Information

Barbara Opozda
Affiliation: Instytut Matematyki, Jagiellonian University, Reymonta 4, 30-059 Kraków, Poland
Email: opozda@im.uj.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-96-03715-X
Keywords: Blaschke surface, metric compatible with connection
Received by editor(s): May 31, 1994
Additional Notes: The research was supported by the Kambara Fund of Kobe University and the KBN grant 2P30103004.
Communicated by: Christopher Croke
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society